Alert archive / Idaho / Wind Advisories in 2019

Wind Advisory 6, NWS Pocatello, ID

April 27, 201910 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Apr 27, 2019, 3:02 AM MDT for 10 counties in Idaho. It took effect at Apr 27, 2019, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2019, 3:02 AM MDT (09:02 UTC)
In effect from
Apr 27, 2019, 12:00 PM MDT
Expired
Apr 27, 2019, 10:00 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 59 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2019-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2019-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2354 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

607 
WWUS75 KPIH 270902
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
302 AM MDT Sat Apr 27 2019

IDZ052>054-067>070-272100-
/O.NEW.KPIH.WI.Y.0006.190427T1800Z-190428T0400Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Beaverhead - Lemhi Highlands-
Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys-
Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, 
Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, 
Shelley, Fort Hall, Dubois, Spencer, Edie School, Small, Howe, 
Arco, Mackay, Chilly, Borah Peak, and Challis
302 AM MDT Sat Apr 27 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from noon today to 10 PM MDT this
evening. 

* IMPACTS/TIMING...Gusty winds will develop this afternoon.
  Blowing dust is possible, which will reduce visibility. High- 
  profile and light vehicles will be hard to control, particularly
  where a strong crosswinds exist.

* WINDS...Sustained southwest winds of 25 mph with gusts of 40 to
  50 mph are likely.

* LOCATIONS...Interstate 15 from Pocatello to the Montana border.
  Highway 26 from Blackfoot to Arco. Highway 20 from Rexburg to
  INL. Highway 93 from Arco to Challis. Highway 33 from Rexburg to
  Arco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Valle
3 follow-up statements
272 
WWUS75 KPIH 271942
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
142 PM MDT Sat Apr 27 2019

IDZ052>054-067>070-280400-
/O.CON.KPIH.WI.Y.0006.000000T0000Z-190428T0400Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Beaverhead - Lemhi Highlands-
Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys-
Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, 
Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, 
Shelley, Fort Hall, Dubois, Spencer, Edie School, Small, Howe, 
Arco, Mackay, Chilly, Borah Peak, and Challis
142 PM MDT Sat Apr 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* IMPACTS/TIMING...Gusty winds have developed this afternoon.
  Blowing dust is possible, which will reduce visibility. Blowing
  dust was noted on ITD webcams early this afternoon near Osgood.
  High-profile and light vehicles will be hard to control, 
  particularly where a strong crosswinds exist. 

* WINDS...Sustained southwest winds of 25 mph with gusts of 40 
  to 50 mph are likely. 

* LOCATIONS...Interstate 15 from Pocatello to the Montana 
  border. Highway 26 from Blackfoot to Arco. Highway 20 from 
  Rexburg to INL. Highway 93 from Arco to Challis. Highway 33 
  from Rexburg to Arco. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
771 
WWUS75 KPIH 272207
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
407 PM MDT Sat Apr 27 2019


IDZ052-053-280400-
/O.UPG.KPIH.WI.Y.0006.000000T0000Z-190428T0400Z/
/O.NEW.KPIH.HW.W.0002.190427T2207Z-190428T0400Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, 
Rexburg, and St. Anthony
407 PM MDT Sat Apr 27 2019

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING...

The National Weather Service in Pocatello has issued a High Wind
Warning, which is in effect until 10 PM MDT this evening. 

* IMPACTS/TIMING...Gusty winds and blowing dust have developed
  this afternoon. Blowing dust was noted greatly reducing
  visibility on ITD webcams this afternoon near Osgood. High- 
  profile and light vehicles will be hard to control, particularly
  where a strong crosswinds exist. 

* WINDS...Sustained southwest winds of 30 mph with gusts of 50 to
  65 mph are likely. 

* LOCATIONS...Interstate 15 from Idaho Falls to the Montana
  border. Highway 26 from Blackfoot to Arco. Highway 20 from
  Rexburg to INL. Highway 33 from Rexburg to Arco. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IDZ054-067>070-280400-
/O.CON.KPIH.WI.Y.0006.000000T0000Z-190428T0400Z/
Lower Snake River Plain-Beaverhead - Lemhi Highlands-
Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys-
Including Pocatello, Blackfoot, American Falls, Shelley, 
Fort Hall, Dubois, Spencer, Edie School, Small, Howe, Arco, 
Mackay, Chilly, Borah Peak, and Challis
407 PM MDT Sat Apr 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* IMPACTS/TIMING...Gusty winds have developed this afternoon.
  Blowing dust is possible, which will reduce visibility. High-
  profile and light vehicles will be hard to control, particularly
  where a strong crosswinds exist. 

* WINDS...Sustained southwest winds of 25 mph with gusts of 40 
  to 50 mph are likely. 

* LOCATIONS...Interstate 15 from Pocatello to the Montana border.
  Highway 26 from Blackfoot to Arco. Highway 93 from Arco to
  Challis. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ051-055-281100-
/O.NEW.KPIH.FZ.A.0001.190429T0600Z-190429T1500Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, 
and Oakley
407 PM MDT Sat Apr 27 2019

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

The National Weather Service in Pocatello has issued a Freeze
Watch, which is in effect from late Sunday night through Monday
morning. 

* TEMPERATURE...Mid to upper 20s.

* IMPACTS...After a stretch of above-average warmth, sensitive
  early plant growth could be damaged or killed as temperatures 
  dip into the 20s. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

TAX
549 
WWUS75 KPIH 280353
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
953 PM MDT Sat Apr 27 2019


IDZ052-053-280500-
/O.EXP.KPIH.HW.W.0002.000000T0000Z-190428T0400Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, 
Rexburg, and St. Anthony
953 PM MDT Sat Apr 27 2019

...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

Moderate winds will still cause some difficulty driving through
midnight. The worst area will remain along I-15 north of Idaho 
Falls where blowing dust remains a visibility hazard.

$$

IDZ054-067>070-280500-
/O.EXP.KPIH.WI.Y.0006.000000T0000Z-190428T0400Z/
Lower Snake River Plain-Beaverhead - Lemhi Highlands-
Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys-
Including Pocatello, Blackfoot, American Falls, Shelley, 
Fort Hall, Dubois, Spencer, Edie School, Small, Howe, Arco, 
Mackay, Chilly, Borah Peak, and Challis
953 PM MDT Sat Apr 27 2019

...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING...

Winds continue to subside this late evening, diminishing even more
through the night.

$$

IDZ051-055-281200-
/O.CON.KPIH.FZ.A.0001.190429T0600Z-190429T1500Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, 
and Oakley
953 PM MDT Sat Apr 27 2019

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...Mid to upper 20s.

* IMPACTS...After a stretch of above-average warmth, sensitive 
  early plant growth could be damaged or killed as temperatures 
  dip into the 20s. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

TAX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 27, 2:55 AM MDT, 7 minutes earlier.

Area forecast discussion, Apr 27, 2:55 AM MDT, 7 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
255 AM MDT Sat Apr 27 2019

.SHORT TERM...Today through Monday night.

Expecting another brisk day across the area today. Looks like peak
winds will be from the Challis area into the Arco Desert across the
American Falls Reservoir into Pocatello and northward. Although
winds will be less than yesterday, we expect wind advisory or near
advisory conditions in this area today. Blowing dust is possible as
well, possibly affecting I-15 around the Roberts area. The winds are
in response to a strong, but mainly dry cold front that will arrive
tonight from the northwest. Winds will diminish for a time this
evening, but may ramp back up to near advisory levels for a couple
hours overnight as the front passes through the region. Sunday is
noticeably cooler, not quite as windy, with just a few showers across
the high country. On Monday, a low pressure area will develop across
the central Idaho mountains. This will generate another round of
light snow across the central mountains on Monday.

Valle

.LONG TERM...Tuesday through Saturday.

Much of the first half of next week is cool, which should help to
decrease snowmelt and flows on area streams and rivers. Tuesday
morning, lows across much of the Snake Plain into the Magic Valley
could be in the 20s which could be a problem for early season crops.
On Tuesday, the low pressure system will move through east Idaho.
The GFS and European differ significantly with the amount of
precipitation. The forecast favors the wetter GFS which generates
widespread precipitation across the region on Tuesday. Temperatures
look cold enough for snow on all valley floors, especially Tuesday
morning although amounts look relatively light...generally an inch
or less. Wednesday looks mainly dry across the region, maybe some
lingering light precipitation across the high country. Could see
showers and thunderstorms increasing later in the week, towards next
weekend as another low pressure system approaches the coast.

Valle

&&

.AVIATION...Expect vfr conditions across the region today. Although
gusty winds are likely to develop across many of the TAF locations
this afternoon across the Snake Plain. Winds may diminish for a time
this evening, but could ramp back up again during the overnight
hours.

Valle

&&

.HYDROLOGY...Above normal temperatures will continue through
Saturday with light to moderate precipitation expected today as a
front pushes east through the region. The models continue to hold
the second storm system north of the region Sunday while a third
system, an upper level low, digs further south into the region
sometime Tuesday for our next rain event. This event could bring
moderate to heavy precipitation, though snow levels look to be low
around 5500 to 6000 feet.

As a result, river levels will continue to run high at least through
Saturday with improving conditions expected Sunday into next week as
a result of much cooler temperatures. A Flood Warning continues for
the Portneuf River at Pocatello. Numerous other gauges have flood
advisories as they continue to run near bankful including the the
Big Wood at Hailey or slightly above bankful to include Blackfoot
River near Henry, Willow Ck above Ririe Res, and the Snake River
near Menan. Flows along the Snake from Palisades Reservoir down to
Burley continue to run high, near bankful, due to releases from the
Palisades reservoir. Wyatt

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from noon today to 10 PM MDT this evening for
IDZ052>054-067>070.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:07 PM MDTFreeze WatchPIHBannock, Bingham, Blaine, Cassia, Lincoln, Minidoka and 1 more21 hr
Apr 27, 4:07 PM MDTHigh Wind WarningPIHBingham, Bonneville, Butte, Fremont, Jefferson, Madison6 hr

Nearby

Wind Advisories in Idaho, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.